Alert archive / Wyoming / High Wind Watches in 2008
High Wind Watch 21, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Dec 23, 2008, 8:58 PM MST. It took effect at Dec 24, 2008, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2008, 8:58 PM MST (03:58 UTC)
- In effect from
- Dec 24, 2008, 5:00 AM MST
- Expired
- Dec 24, 2008, 4:44 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 240358 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 858 PM MST TUE DEC 23 2008 ...WINDY FOR CHRISTMAS EVE... .WEST WINDS WILL INCREASE EARLY ON CHRISTMAS EVE MORNING AND IT WILL REMAIN WINDY ON INTO CHRISTMAS DAY. THE MAIN AREAS OF CONCERN ARE THE WIND CORRIDOR OF SOUTHEAST WYOMING. SUSTAINED WINDS OF 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE EXPECTED. WYZ062-063-066-067-241200- /O.NEW.KCYS.HW.A.0021.081224T1200Z-081225T1200Z/ NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 858 PM MST TUE DEC 23 2008 ...HIGH WIND WATCH IN EFFECT FROM 5 AM MST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 5 AM MST WEDNESDAY THROUGH LATE WEDNESDAY NIGHT. WEST WINDS WILL INCREASE EARLY ON CHRISTMAS EVE MORNING AND IT WILL REMAIN WINDY ON INTO CHRISTMAS DAY. THE MAIN AREAS OF CONCERN ARE THE WIND CORRIDOR OF SOUTHEAST WYOMING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ GRIFFITH
1 follow-up statement
000 WWUS75 KCYS 241144 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 444 AM MST WED DEC 24 2008 ...STRONG WINDS TO AFFECT THE SOUTHEAST WYOMING MOUNTAINS TODAY... .A LARGE DIFFERENCE IN SURFACE PRESSURE WILL EXIST ACROSS THE AREA TODAY. THIS WILL COMBINE WITH STRONG WINDS ALOFT MOVING DOWN TO THE SURFACE TO PRODUCE HIGH WINDS IN AND NEAR THE SOUTHEAST WYOMING MOUNTAINS TODAY AND THIS EVENING. WYZ062-063-066-067-241945- /O.UPG.KCYS.HW.A.0021.081224T1200Z-081225T1200Z/ /O.NEW.KCYS.HW.W.0046.081224T1200Z-081225T0400Z/ NORTH CARBON-SNOWY RANGE-LARAMIE RANGE-PLATTE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL... BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY 444 AM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS OVER 60 MPH. WIND GUSTS NEAR 70 MPH CAN BE EXPECTED IN THE MOUNTAINS. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW IN THE MOUNTAINS WHICH WILL REDUCE VISIBILITIES AND CREATE SLICK ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ WYZ064-241945- /O.NEW.KCYS.HW.W.0046.081224T1200Z-081225T0400Z/ NORTH LARAMIE RANGE- INCLUDING THE CITY OF...GARRETT 444 AM MST WED DEC 24 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. WEST TO SOUTHWEST WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH GUSTS OVER 60 MPH. WIND GUSTS NEAR 70 MPH CAN BE EXPECTED IN THE MOUNTAINS. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW IN THE MOUNTAINS WHICH WILL REDUCE VISIBILITIES AND CREATE SLICK ROADS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 23, 2:00 PM MST, 6 hours 58 minutes earlier.
Area forecast discussion, Dec 23, 2:00 PM MST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MST TUE DEC 23 2008 .SHORT TERM...TONIGHT THROUGH CHRISTMAS DAY... THE SHORTWAVE TROUGH WAS LOCATED FROM NORTHEAST TO SOUTHWEST WYOMING EARLY THIS AFTERNOON. THE AXIS OF THE TROUGH WILL CONTINUE TO SHIFT SLOWLY EAST TONIGHT WITH MODELS SIMILAR IN MOVING THE AXIS EAST OF THE ENTIRE CWA BETWEEN 06Z AND 12Z. LITTLE...IF ANY...SNOW FELL THROUGH MIDDAY OVER THE CWA. EARLY THIS AFTERNOON...WRAPAROUND MOISTURE AND LIGHT SNOW HAS SPREAD BACK INTO THE MOUNTAINS AND PARTS OF CENTRAL WYOMING. WILL KEEP HIGH POPS OVER THE MOUNTAINS THROUGH EARLY TONIGHT WITH VERY LOW POPS OVER THE LOWER ELEVATIONS. FOR MUCH OF THE CWA THE ATMOSPHERE HAS BEEN DRY. FOR THE REST OF TONIGHT THE BOUNDARY LAYER WILL STAY DRY...LIMITING SNOWFALL OUTSIDE OF THE MOUNTAINS. FLOW ALOFT INCREASES AS EARLY AS WEDNESDAY MORNING OVER THE REGION WITH THE WINDS BACKING THROUGH CHRISTMAS. A SURFACE LOW PRESSURE TROUGH WILL BE NEAR THE EASTERN WYOMING BORDER BY WEDNESDAY MORNING. THE LOW LEVEL HEIGHT DIFFERENCES BETWEEN KCAG AND KCPR ARE ABOVE HIGH WIND THRESHOLD AT 12Z WEDNESDAY AND CONTIINUE INTO WEDNESDAY EVENING. THE TREND FOR THE HEIGHT DIFFERENCES BETWEEN THOSE TWO LOCATIONS HAS BEEN INCREASING THE PAST FEW MODEL RUNS. IT WILL BE VERY WINDY IN THE WYOMING PART OF THE CWA WEDNESDAY AND WEDNESDAY EVENING AND FOR NOW HAVE KEPT WINDS JUST BELOW HIGH WIND CRITERIA. THE INCREASE IN WINDS WILL ALSO KEEP SOME OROGRAPHIC SNOW GOING OVER THE HIGHER ELEVATIONS OF THE SNOWY RANGE THROUGH WEDNESDAY. THE WINDS AND SLIGHTLY HIGHER HEIGHTS ALOFT FOR WEDNESDAY WILL ALSO PRODUCE TEMPERATURES SEVERAL DEGREES WARMER THAN THOSE OF TODAY. MODELS ARE SIMILAR IN INCREASING THE MOISTURE OVER THE CWA WEDNESDAY NIGHT AND CHRISTMAS. QPF RESULTS OVER AND WEST OF THE LARAMIE RANGE FOR THOSE PERIODS. LATEST HPC SNOW GUIDANCE HAS THE AREA OF 4 INCHES OF SNOW OVER THE SNOWY RANGE AND WESTERN CARBON COUNTY LATE WEDNESDAY NIGHT AND CHRISTMAS DAY. FOR NOW HAVE INCREASED POPS AND SNOW AMOUNTS FOR THE SNOWY RANGE AND CARBON COUNTY DURING THAT TIME PERIOD. THE SNOW...COMBINED WITH THE STILL WINDY CONDITIONS FOR LATE WEDNESDAY NIGHT AND THURSDAY MAY MAKE TRAVEL HAZARDOUS. LATER SHIFTS MAY NEED TO CONSIDER A HIGHLIGHT...BUT FOR NOW WILL ISSUE AN SPS ABOUT THE SNOW AND WINDS. TO THE EAST OF THE LARAMIE RANGE...TEMPERATURES WILL WARM EVEN FURTHER FOR CHRISTMAS DAY...WITH UPPER 30S TO LOWER 40S COMMON. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...COLD FRONT EXPECTED TO PASS ACROSS THE CWA THURSDAY NIGHT AS UPPER TROF DIGS INTO THE DESERT SW. THIS SYSTEM WILL THEN EMERGE OVER THE SRN PLAINS FRIDAY AND FRIDAY NIGHT AND SHOULD BRING A GLANCING SHOT OF LIGHT SNOWS TO PARTS OF THE CWA FRIDAY...PRIMARILY OVER THE HIGHER MTNS. STILL COOL ON SATURDAY AS UPPER TROF DEPARTS THE REGION THEN MILD AND MAINLY DRY WEATHER SETS UP FOR SUNDAY INTO EARLY NEXT WEEK AS UPPER FLOW BECOMES GENERALLY ZONAL AND BULK OF SHORTWAVE ENERGY RETREATS NORTHWARD AND ACROSS THE U.S./CANADIAN BORDER. WEAK BACKDOOR FRONT MAY INTRUDE OVER THE ERN CWA TUESDAY OTHERWISE MILD TEMPERATURES EXPECTED WITH SOME BREEZY PERIODS. && .AVIATION...MOUNTAIN OBSCURATION CAN BE EXPECTED OVER THE SNOWY RANGE THROUGH EARLY TONIGHT. OTHERWISE...AREAS OF MVFR CEILINGS WILL CONTINUE OVER MAINLY CARBON COUNTY THROUGH 03Z. THIS INCLUDES THE AIRPORTS AT KRWL AND KSAA. WEST OR SOUTHWEST SURFACE WINDS WILL INCREASE OVER THE WYOMING PART OF THE CWA WEDNESDAY AND CONTINUE THROUGH CHRISTMAS DAY. SOME GUSTS WILL BE OVER 45 KNOTS OVER AND NEAR THE MOUNTAINS. THE SNOWY RANGE WILL AGAIN BECOME OBSCURED WEDNESDAY NIGHT AND CONTINUE FOR CHRISTMAS. MVFR CEILINGS WILL BE OVER THE REST OF CARBON COUNTY DURING THAT TIME. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/EMANUEL
Hazardous weather outlook, Dec 23, 8:43 PM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 843 PM MST TUE DEC 23 2008 WYZ061>067-069-250345- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 843 PM MST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT WEST OR SOUTHWEST WINDS WILL INCREASE TONIGHT AND WEDNESDAY MORNING IN AREAS ALONG AND WEST OF THE LARAMIE RANGE. THE WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WEDNESDAY AND WEDNESDAY EVENING ALONG AND WEST OF THE LARAMIE RANGE. THIS INCLUDES INTERSTATE 25 AND INTERSTATE 80 IN SOUTHEAST WYOMING. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW MAINLY OVER AND NEAR THE SNOWY RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ059-060-068-070-250345- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS- 843 PM MST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW ACROSS THE AREA THURSDAY NIGHT AND FRIDAY ALONG WITH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Dec 23, 5:53 PM MST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 553 PM MST TUE DEC 23 2008 WYZ059-240300- CONVERSE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK 553 PM MST TUE DEC 23 2008 ...ISOLATED SNOW SHOWERS THIS EVENING... ISOLATED SNOW SHOWERS WILL MOVE ACROSS CONVERSE COUNTY THIS EVENING WITH LITTLE ACCUMULATION. VISIBILITIES MAY BE REDUCED TO AROUND ONE MILE IN THE SHOWERS. GRIFFITH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:44 AM MST | High Wind Warning | CYS | 15 hr | |
| Dec 24, 2:35 PM MST | High Wind Watch | CYS | 12 hr |
Nearby
High Wind Watches in Wyoming, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.